A recent article that was featured on Almine’s health blog, called HandbookforHealers.com
Q. You have highly recommended magnesium to assist in loosening constipated bowels. Is there another reason why chelated magnesium* should be taken regularly? Are there indications as to when you are using too much?
A. When you use too much magnesium, the stool turns green. In addition to this sign, it will cause diarrhea. The majority of the populations, at least in Western civilizations, are deficient in magnesium because their lives are over-active, which tends to create a need for calcium (which the body will take out of the bones if it is not supplied in the diet). When everything is in proper balance, magnesium helps the body to absorb and metabolize calcium. The high-calcium/low-magnesium diet of most Americans can skew the ratio, increasing the risk of impaired bone health and heart disease. Many heart problems and shortness of breath are the result of magnesium shortages in the body. A subluxated vertebra at approximately mid-back (at about the height where a bra would be), may cause shortness of breath and is also a primary cause of diaphragmatic hernias – where the stomach bulges above the diaphragm, impeding breath.
*Note: Chelated supplements are more readily absorbed and digested by the body.
Consult with your healthcare provider prior to taking any nutritional supplements, especially if being treated for medical conditions and/or taking prescription medications.